MAUDE Adverse Event Report: BABSON DIAGNOSTICS BABSON SAMPLE PREPARATION DEVICE; CENTRIFUGES FOR CLINICAL USE

BABSON DIAGNOSTICS BABSON SAMPLE PREPARATION DEVICE; CENTRIFUGES FOR CLINICAL USE
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device's behavior in this scenario is an intended design feature.It is critical for the device to prioritize preventing identity mix-up so that results are not reported to the incorrect person.Follow up training with the collection tech was provided.Additional mitigations to detect and help guide the collection tech with handling the situation is added to the next software upgrade.
 
Event or Problem Description
On (b)(6) 2026, customer's sample was not processed by the babson sample preparation device (spd) on order (b)(4) (sample id (b)(6)).This was discovered when a babson service team member visited the collection site on (b)(6) 2026.He found a gold sample tube, containing the customer's blood, in the caddy portion of the spd.The sample sat in the caddy overnight and had not been processed.The service team member was able to reboot the spd which restored the device to proper functionality.The customer's sample was brought back to the laboratory; however, the sample was deemed unviable and could not be processed.The customer was notified of human chorionic gonadotropin (hcg) pregnancy test not performed on (b)(6) 2026 by a betterway customer service representative.The customer was offered a recollection, which the customer accepted.On the same day (b)(6) 2026, their new sample (order (b)(4), sample id (b)(6)) was successfully collected.The hcg pregnancy test result was reported to the customer on (b)(6) 2026.No critical lab test values were detected.Customer did not report serious injury, illness, or delay in diagnosis.Upon further investigation, it was discovered that the issue is due to use error where the collection tech inserted a tube (b)(6) that was different from the tube (b)(6) they externally scanned.Scanning the tube at the time of collection is part of the 2 patient identifier process to prevent identity mix-up.The tech scanned the 1st tube (b)(6) and subsequently used a different tube for collection (b)(6).After the customer was collected with the 2nd tube (b)(6), the tech placed that tube into the spd.However, the spd would not accept the tube due to the spd's design feature which prevents processing a sample with a barcode different from the scanned sample in order to prevent identity mix-up.The spd has a safety feature prompting the tech to either accept the 2nd tube (b)(6) or insert the 1st scanned tube (b)(6), which the tech did not do on either.As a result, the spd did not process the sample.Because customer came back for recollection the same day the issue was rectified, results were reported within 24 hours with no customer adverse event.

Brand Name
BABSON SAMPLE PREPARATION DEVICE
Common Device Name
CENTRIFUGES FOR CLINICAL USE
Manufacturer (Section D)
BABSON DIAGNOSTICS
1321 rutherford ln
ste 200
austin TX 78753
Manufacturer (Section G)
BABSON DIAGNOSTICS
1321 rutherford ln
ste 200
austin TX 78753
Manufacturer Contact
jane hughie
1321 rutherford ln
ste 200
austin, TX 78753
5122945109
MDR Report Key25017224
Report Number3028019212-2026-00001
Device Sequence Number13169778
Product Code JQC
UDI-Device Identifier00850058457017
UDI-Public850058457017
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Notification,Patient Monitoring
Type of Report Initial
Report Date (Section B) 04/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/29/2026
Initial Report FDA Received Date04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age36 YR
Patient SexFemale